Benylin Chesty Coughs Original (300ml) [P]
Benylin Chesty Coughs Original is a medicine which is used to help relieve coughing and related congestion symptoms. The liquid contains diphenhydramine which is an antihistamine that helps relieve coughing and dry secretions in the nose and chest and levomenthol which helps you breathe more easily by relieving congestion.
Benylin Chesty Cough OriginalÂ is also available in a smaller size as Benylin Chesty Cough Original 150ml
Benylin Chesty Coughs (Original) Directions:
- For oral use only
- Do not take more than the stated dose
- Do not give to children under 6 years of age
- Children 6-12 years: Take one 5 ml spoonful four times a day
- Adults and children over 12 years: Take two 5 ml spoonfuls four times a day
- Do not take more than 4 doses in 24 hours
- If symptoms persist, talk to your doctor or pharmacist
If you take too much: Contact a doctor or your nearest Accident and Emergency Department taking the bottle with you.
If you forget to take Benylin Chesty Coughs (Original): Take the next dose when needed. Do not take a double dose.
Each 5 ml of Benylin Chesty Coughs (Original) contains active ingredients:
- Diphenhydramine hydrochloride 15mg
- Levomenthol 2mg
Also contains: Liquid glucose, sucrose, ethanol, glycerol, sodium citrate, saccharin sodium, citric acid monohydrate, sodium benzoate (E211), ammonium chloride, caramel T12 (E150), raspberry flavour, carbomer, Ponceau 4R (E124) and water.
Benylin Chesty Coughs (Original):
Do not take this medicine if:
- You have ever had a bad reaction to any of the ingredients
- You have had a cough for a few weeks that may be caused by asthma, or a cough which brings up a lot of mucus (phlegm)
- If you are taking, or have taken in the last two weeks, drugs for depression known as Monoamine Oxidase Inhibitors (MAOIs)
If any of these apply to you, get advice from a doctor or pharmacist without using Benylin Chesty Coughs (Original).
Talk to your doctor or pharmacist:
- If you suffer from liver or kidney problems
- If you have prostate problems (difficulty with passing water or needing to pass water often)
- If you have narrow-angle glaucoma (increased pressure in the eye)
- If you are taking alcohol
- If you have an intolerance to some sugars
- If you are taking any other medicines containing codeine (sometimes used as a pain killer)
- If you are taking any other medicines, including
- anticholinergic drugs e.g.
- antidepressants (drugs to treat mood disorders)
- atropine (used to treat some eye conditions and occasionally bowel conditions)
- antihistamines (drugs used to treat allergies)
- minor tranquilisers (drugs used to relax muscles or decrease anxiety)
- barbiturates (a kind of sleeping tablet)
- anticholinergic drugs e.g.
If you are not sure about any of the medicines you are taking, show the bottle or pack to your pharmacist.
If any of these bullet points apply to you now or in the past, talk to a doctor or pharmacist.
If you are pregnant or breast-feeding: Ask your doctor or pharmacist for advice before taking this medicine
Special warnings about Benylin Chesty Coughs (Original): This medicine may cause drowsiness. If affected, do not drive or operate machinery. Avoid alcoholic drink.
Some of the ingredients can cause problems:
- Contains sucrose and liquid glucose. If you have been told by your doctor that you have an intolerance to some sugars contact your doctor before taking this medicinal product. Contains 3.5g glucose per 5 ml. This should be taken into account in patients with diabetes mellitus.
- Contains 5 vol % ethanol (alcohol) i.e. up to 200 mg per dose, equivalent to 5ml beer, 2ml wine per 5ml. Harmful for those suffering from alcoholism. To be taken into account in pregnant or breast-feeding women, children and high-risk groups such as patients with liver disease or epilepsy.
- Ponceau 4R (E124) may cause allergic reactions
- Contains 16.61mg sodium per 5ml. To be taken in consideration by patients on a controlled sodium diet.
Possible side-effectsIf you experiences any of the following, stop using the medicine and seek immediate help:
- Swelling of the face, lips and/or tongue
- Allergic reactions including skin rashes (which may be severe and include blistering or peeling of the skin) and itching
- Fits or numbness (parasthesia)
If you experiences any of the following, stop using the medicine and talk to your doctor:
- Irregular heart rate (palpitations)
- Shakiness (tremor)
- Difficulty in passing water
Other effects which may occur include:
- Drowsiness, dizziness, blurred vision
- Dry mouth, nose and throat
- Upset stomach
If you experiences any side-effects not included above or are not sure about anything, talk to your doctor or pharmacist.